Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Perturbations of the Haar wavelet


Authors: N. K. Govil and R. A. Zalik
Journal: Proc. Amer. Math. Soc. 125 (1997), 3363-3370
MSC (1991): Primary 42C99; Secondary 41A05, 46C99
DOI: https://doi.org/10.1090/S0002-9939-97-04002-1
MathSciNet review: 1416087
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $m \in Z^+$ be given. For any $\varepsilon > 0$ we construct a function $f^{\{\varepsilon \}}$ having the following properties: (a) $f^{\{\varepsilon \}}$ has support in $[-\varepsilon , 1 + \varepsilon ]$. (b) $f^{\{\varepsilon \}} \in C^m(-\infty , \infty )$. (c) If $h$ denotes the Haar function and $0<\delta <\infty $, then $\Vert f^{\{\varepsilon \}} - h \Vert _{L^\delta (\mathcal R)} \le (1+2^\delta )^{1/\delta }(2\varepsilon )^{1/\delta }$. (d) $f^{\{\varepsilon \}}$ generates an affine Riesz basis whose frame bounds (which are given explicitly) converge to $1$ as $\varepsilon \rightarrow 0$.


References [Enhancements On Off] (What's this?)

  • 1. J. J. Benedetto and D. F. Walnut, Gabor frames for $L^2$ and related spaces, in ``Wavelets: Mathematics and Applications'' (J. J. Benedetto and M. W. Frazier, Eds.), pp. 97-162, CRC Press, Boca Raton, FL, 1994. MR 94i:42040
  • 2. C. K. Chui, ``An Introduction to Wavelets'', Academic Press, San Diego, 1992. MR 93f:42055
  • 3. C. K. Chui and X. L. Shi, Bessel sequences and affine frames, Appl. Comput. Harm. Anal. 1 (1993), 29-49. MR 95b:42028
  • 4. I. Daubechies, ``Ten Lectures on Wavelets," SIAM, Philadelphia, 1992. MR 93e:42045
  • 5. S. J. Favier and R. A. Zalik, On the stability of frames and Riesz bases, Appl. Comput. Harm. Anal. 2 (1995), 160-173. MR 96e:42030
  • 6. K. Gröchenig, Acceleration of the frame algorithm, IEEE Trans. Signal Proc. 41 (1993), 3331-3340.
  • 7. C. Houdré, Wavelets, probability and statistics: some bridges in ``Wavelets: Mathematics and Applications'' (J. J. Benedetto and M. W. Frazier, Eds), pp. 365-398, CRC Press, Boca Raton, FL 1994. MR 95c:60046
  • 8. X. L. Shi, On $\wedge $BMV functions with some applications to the theory of Fourier series, Sci. Sinica Ser. A 28 (1985), 147-158. MR 87a:42027
  • 9. I. J. Schoenberg, ``Cardinal Spline Interpolation'', SIAM, Philadelphia, 1973. MR 54:8095
  • 10. G. Strang and T. Nguyen, ``Wavelets and Filter Banks'', Wellesley-Cambridge Press, Wellesley, Massachussetts, 1996. CMP 97:02
  • 11. R. M. Young, ``An Introduction to Nonharmonic Fourier Series'', Academic Press, New York, 1980. MR 81m:42027

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42C99, 41A05, 46C99

Retrieve articles in all journals with MSC (1991): 42C99, 41A05, 46C99


Additional Information

N. K. Govil
Affiliation: Department of Mathematics, Auburn University, Auburn, Alabama 36849–5310
Email: govilnk@mail.auburn.edu

R. A. Zalik
Affiliation: Department of Mathematics, Auburn University, Auburn, Alabama 36849–5310
Email: zalik@mail.auburn.edu

DOI: https://doi.org/10.1090/S0002-9939-97-04002-1
Keywords: Frames, affine frames, Riesz bases, Haar wavelet, basis perturbations, $\wedge$-bounded mean variation, cardinal splines
Received by editor(s): March 18, 1996
Received by editor(s) in revised form: June 21, 1996
Additional Notes: The authors are grateful to Ole Christensen, Sergio J. Favier, Christopher E. Heil, and Luis Miguel Pozo Coronado for their helpful comments.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society